Alert archive / California / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Dec 2, 2012, 6:35 AM PST for Napa County, Sonoma County, California. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2012, 6:35 AM PST (14:35 UTC)
- Expired
- Dec 2, 2012, 8:00 AM PST
- In force
- 85 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 71 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
765 WGUS56 KMTR 021435 FFWMTR CAC055-097-021600- /O.NEW.KMTR.FF.W.0006.121202T1435Z-121202T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 635 AM PST SUN DEC 2 2012 THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WARNING FOR... NAPA COUNTY IN WESTERN CALIFORNIA... SONOMA COUNTY IN WESTERN CALIFORNIA... * UNTIL 800 AM PST. * AT 632 AM PST...NWS DOPPLER RADAR AND AUTOMATED RAIN GAGES INDICATED RAINFALL OF UP TO 2 INCHES IN THE PAST THREE HOURS AND NEARLY ONE INCH IN THE PAST HOUR. ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. HELENA A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. RUNOFF FROM HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS ROADWAYS...UNDERPASSES AND OTHER LOW LYING SPOTS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. IT IS IMPORTANT FOR CAMPERS AND HIKERS TO KNOW WHERE THEY ARE RELATIVE TO CREEKS...STREAMS...OR RIVERS WHICH CAN BECOME DANGEROUS IN HEAVY RAINS. BE PARTICULARLY AWARE IN HILLY TERRAIN WHERE MANY LOW WATER CROSSINGS CAN QUICKLY BECOME KILLERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3857 12260 3859 12238 3844 12234 3841 12255 $$ JOHNSON
1 follow-up statement
937 WGUS76 KMTR 021555 FFSMTR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 755 AM PST SUN DEC 2 2012 CAC055-097-021604- /O.EXP.KMTR.FF.W.0006.000000T0000Z-121202T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SONOMA CA-NAPA CA- 755 AM PST SUN DEC 2 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM PST FOR NAPA AND SONOMA COUNTIES... HEAVY RAIN HAS ENDED AND THE IMMEDIATE THREAT FOR FLASH FLOODING IS OVER. FLOODING OF URBAN AREAS AND SMALL STREAMS WILL CONTINUE THIS MORNING. LAT...LON 3857 12260 3859 12238 3844 12234 3841 12255 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 2, 3:58 AM PST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 2, 3:58 AM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
358 AM PST SUN DEC 2 2012
...STRONG PACIFIC STORM TO AFFECT THE SAN FRANCISCO AND MONTEREY
BAY AREAS TODAY...
.DISCUSSION...AS OF 3:00 AM PST SUNDAY...RADAR IMAGERY AND SFC OBS
CONTINUE TO SHOW LIGHT TO MODERATE RAIN MOVING ACROSS THE
DISTRICT. THE RAIN IS IS WARM ADVECTION...THE ECHOES ON BAY AREA
RADARS ARE NOT IMPRESSIVE TO SAY THE LEAST. HOWEVER...THE COMBINATION
OF A WARM MOIST AIRMASS (DEW PTS AROUND 60F AND 00Z OAK PW OF 1.12
INCHES) AND GOOD UPSLOPE FLOW...RAINFALL HAS BEEN IMPRESSIVE IN
THE OROGRAPHICALLY FAVORED REGIONS SUCH AS THE SANTA CRUZ
MOUNTAINS AND THE SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY. A
COUPLE OF GAUGES IN THESE AREAS HAVE RECEIVED MORE THAN 1 INCH OF
RAIN BETWEEN 12:30-3:00 AM...SUCH AS UVAS CANYON COUNTY PARK IN
THE SANTA CRUZ MOUNTAINS...AND CHALK PEAK/MINING RIDGE/ANDERSON
PEAK IN THE SANTA LUCIA MOUNTAINS. IN FACT...CHALK PEAK HAS
RECEIVED NEARLY 1.5 INCHES OF RAIN DURING T HIS PERIOD. THE
PRECIPITATION SUMMARY CAN BE ACCESSED AT THE CNRFC HOMEPAGE
(WWW.CNRFC.NOAA.GOV/GOOGLE_PRECIP.PHP).
SATL IMAGERY AND LOCAL RADARS ARE INDC THAT THE MAIN FRONT IS
NORTH OF SONOMA COUNTY...BUT WITH A STRONG SHORTWAVE APPROACHING
THE COAST IT HAS BEGUN TO MOVE SOUTH. THERE CONTINUES TO BE GOOD
COOLING OF THE CLOUD TOPS AS SHORTWAVE ENERGY INTERACTS WITH THE
WARM MOIST AIRMASS. EXPECT MODERATE TO HEAVY RAIN TO SHIFT SOUTH
AS THE MORNING PROGRESSES. WITH THE SATURATED GROUND THERE COULD
BE WIDESPREAD URBAN AND SMALL STREAM FLOODING...MAINLY IN THE
NORTH BAY AND IN THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS.
A FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR THE ENTIRE
NORTH BAY...AND FOR COASTAL AND COASTAL MOUNTAIN AREAS FROM SAN
FRANCISCO SOUTH. IN ADDITION...THE LATEST GUIDANCE FROM THE CNRFC
IS FORECASTING THE NAPA RIVER AT SAINT HELENA AND AT NAPA TO
EXCEED FLOOD STAGE LATE THIS AFTERNOON AND THE RUSSIAN RIVER AT
GUERNVILLE TO EXCEED FLOOD STAGE MONDAY MORNING. THEREFORE...WILL
CONTINUE THE EXISTING FLOOD WARNINGS FOR THE NAPA AND RUSSIAN
RIVERS. WILL NEED TO KEEP AN EYE ON THE CARMEL RIVER AT ROBLES
DEL RIO SINCE THE LATEST FORECAST HAS THE RIVER PEAKING JUST BELOW
MONITOR STAGE AROUND MIDNIGHT SUNDAY NIGHT/MONDAY MORNING. NEW
RIVER FORECASTS WILL BE ISSUED BY THE CNRFC BY MID MORNING. THE
FLOOD STATEMENTS CAN BE ACCESSED THROUGH WFO MONTEREY HOMEPAGE
(WWW.WEATHER.GOV/SANFRANCISCO)
PLEASE NOTE...THE USGS ADVISES THAT ADDITIONAL HEAVY RAIN ON
SATURATED SOIL COULD TRIGGER SHALLOW LANDSLIDES OR DEBRIS FLOWS IN
AREAS OF STEEP TERRAIN BEGINNING LATE TONIGHT. LANDSLIDES WILL
THEN BE POSSIBLE TODAY AND FOR SEVERAL HOURS AFTER RAIN HAS ENDED.
A SPECIAL WEATHER STATEMENT WAS ISSUED YESTERDAY EVENING WITH
DETAILS ABOUT THE THREAT OF LANDSLIDES. THIS CAN ALSO BE ACCESSED
THROUGH WFO MONTEREY HOMEPAGE (WWW.WEATHER.GOV/SANFRANCISCO).
SOUTHERLY WINDS HAVE ALREADY BEGUN TO PICK UP NEAR THE COAST AND
IN THE HILLS OF THE SAN FRANCISCO BAY AREA WHERE LOCAL GUSTS AS
HIGH AS 40 MPH ARE BEING OBSERVED (INCLUDING A GUST TO 40 MPH AT
SFO AT 3 AM PST). WIDESPREAD WIND GUSTS UP TO 50 MPH ARE EXPECTED NEAR
THE COAST AND SF BAY AS WELL AS IN THE HILLS. LOCAL GUST UP TO 60
MPH ARE POSSIBLE ACROSS THE HIGHER TERRAIN. A WIND ADVISORY IS IN
EFFECT THROUGH NOON ON SUNDAY FOR COASTAL AND MOUNTAINOUS AREAS
OF THE SF BAY AREA.
THE RAIN SHOULD END TONIGHT AS THE SYSTEM MOVES EAST. DRY WEATHER
IS EXPECTED LATE TONIGHT THROUGH MONDAY ALONG WITH MILD
TEMPERATURES. ANOTHER SHORTWAVE WILL BRING RAIN TO MOST OF THE
DISTRICT TUESDAY INTO WEDNESDAY. RAINFALL WILL BE LIGHTER WITH
THIS SYSTEM...BUT THE NORTH BAY COULD STILL SEE MODERATE AMOUNTS
OF RAIN. THURSDAY AND FRIDAY SHOULD BE DRY AS RIDGING TAKES HOLD
OVER THE DISTRICT.
MODELS BEGIN TO DIVERGE...BETWEEN THE ECMWF AND THE GFS NEXT
WEEKEND AND INTO THE FOLLOWING WEEK. THE ECMWF BUILDS A STRONG
RIDGE NEAR 40/135 OVER THE WEEKEND WHEREAS THE GFS BRINGS A COUPLE
OF SHORTWAVES ACROSS THE DISTRICT. THE DIFFERENCES BECOME MUCH
MORE PRONOUNCED EARLY NEXT WEEK AS THE GFS BUILDS A STRONG RIDGE
ALONG 135W INTO BRITISH COLUMBIA WHEREAS THE ECMWF HAS A VERY
COLD BROAD TROUGH DROPPING SOUTH OVER THE SAME AREA. WITH THESE
DIFFERENCES HAVE NOT MADE ANY CHANGES TO THE EXTENDED.
TO VIEW ALL THE VARIOUS WATCHES/ADVISORIES/WARNINGS PLEASE SEE
THE NWS WEATHER AND HAZARDS DATA VIEWER
(WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MTR).
&&
.AVIATION...AS OF 3:45 AM PST SUNDAY...RAIN WILL CONTINUE TO SPREAD
SOUTH THROUGH THE DAY AS THE COLD FRONT PRESSES SOUTH ACROSS THE
AREA. MVFR CONDITIONS WILL PREVAIL. STRONG AND GUSTY SOUTHEAST
WINDS WILL PRECEDE THE COLD FRONT. AN AIRPORT WEATHER WARNING WAS
ISSUED FOR WINDS TIL 17Z. RAIN WILL TURN TO SHOWERS LATE IN THE DAY.
VICINITY OF KSFO...SOUTHEAST WIND GUSTS NEAR 40 KT ARE POSSIBLE
UNTIL 17Z. MVFR CONDITIONS ARE FORECAST TODAY. WET RUNWAYS ARE
EXPECTED ALL DAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...SOUTHEAST WINDS ARE PICKING UP HERE
TOO. WIND GUSTS NEARING 30 KT ARE REPORTED AT KSNS AND KMRY.
CONDITIONS TODAY WILL BE MVFR AS THE RAIN ARRIVES THIS MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...FLASH FLOOD WATCH...ENTIRE NORTH BAY...COASTAL AREAS AND
COASTAL MOUNTAINS FROM SAN FRANCISCO SOUTH TO THE BIG SUR
COAST AND THE SANTA LUCIA MOUNTAINS.
WIND ADVISORY...NORTH BAY COAST AND MOUNTAIN...COASTAL AREAS
FROM SAN FRANCISCO SOUTH THROUGH MONTEREY BAY...EAST BAY HILLS
...AND THE SANTA CRUZ MOUNTAINS.
SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 3 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 3 PM
SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 2 PM
SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 2 PM
SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 2 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 PM
GLW...SF BAY UNTIL NOON
SCA...MRY BAY UNTIL 3 PM
&&
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 2, 6:24 AM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 624 AM PST SUN DEC 2 2012 CAZ505-031430- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 624 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY...HEAVY AT TIMES THIS MORNING. RAIN DECREASING IN THE AFTERNOON. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING. GUSTS AS HIGH AS 50 MPH ARE LIKELY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED ON MONDAY. RAIN WILL RETURN ON TUESDAY AND CONTINUE INTO WEDNESDAY...BUT AMOUNTS WILL BE LIGHTER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-509-529-530-031430- SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 624 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL BE HEAVY AT TIMES THIS MORNING...INTO THE AFTERNOON. RAIN DECREASING IN THE AFTERNOON. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING. GUSTS AS HIGH AS 50 MPH ARE LIKELY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED ON MONDAY. RAIN WILL RETURN ON TUESDAY AND CONTINUE INTO WEDNESDAY...BUT AMOUNTS WILL BE LIGHTER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-507-031430- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 624 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY...HEAVY AT TIMES THIS MORNING. RAIN DECREASING IN THE AFTERNOON. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * IN ADDITION...THE RUSSIAN RIVER AT GUERNEVILLE IS FORECAST TO RISE ABOVE FLOOD STAGE MONDAY MORNING...AND THE NAPA RIVER AT SAINT HELENA AND NAPA IS FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON. A FLOOD WARNING IS IN EFFECT FOR THESE AREAS. * FLOOD WARNING....SEE SFOFLWMTR WGUS46 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING. GUSTS AS HIGH AS 50 MPH ARE LIKELY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED ON MONDAY. RAIN WILL RETURN ON TUESDAY AND CONTINUE INTO WEDNESDAY...BUT AMOUNTS WILL BE LIGHTER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ512-517-031430- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 624 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL BE HEAVY AT TIMES THIS MORNING...INTO THE AFTERNOON. RAIN DECREASING IN THE AFTERNOON. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING IN THE SANTA CRUZ MOUNTAINS. GUSTS AS HIGH AS 50 MPH ARE POSSIBLE THIS MORNING IN THE SANTA CRUZ MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED ON MONDAY. RAIN IS POSSIBLE TUESDAY AND CONTINUE INTO WEDNESDAY...BUT AMOUNTS WILL BE LIGHTER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ508-510-511-513-516-518-528-031430- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 624 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL BE HEAVY AT TIMES THIS MORNING. RAIN DECREASING IN THE AFTERNOON. EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING ALONG THE SAN FRANCISCO BAY SHORELINE...AND THE EAST BAY HILLS AND DIABLO RANGE. GUSTS AS HIGH AS 50 MPH ARE LIKELY THIS MORNING IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED ON MONDAY. RAIN IS POSSIBLE TUESDAY AND CONTINUE INTO WEDNESDAY...BUT AMOUNTS WILL BE LIGHTER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 2, 6:07 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
607 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM DEBRIS FLOW 3 NE LARKFIELD-WIKIUP 38.55N 122.72W
12/02/2012 SONOMA CA LAW ENFORCEMENT
MUDSLIDE REPORTED ACROSS ROADWAY
&&
JOHNSONLocal storm report, Dec 2, 6:08 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
608 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM DEBRIS FLOW 5 NE HEALDSBURG 38.68N 122.81W
12/02/2012 SONOMA CA LAW ENFORCEMENT
MUDSLIDE REPORTED ACROSS ROADWAY
&&
JOHNSONLocal storm report, Dec 2, 6:14 AM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
614 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM NON-TSTM WND DMG 4 WSW SEBASTOPOL 38.37N 122.89W
12/02/2012 SONOMA CA LAW ENFORCEMENT
TREE DOWN AND BLOCKING BARNETT VALLEY ROAD
&&
JOHNSONLocal storm report, Dec 2, 6:17 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
617 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM NON-TSTM WND DMG 11 NNE ST. HELENA 38.64N 122.38W
12/02/2012 NAPA CA LAW ENFORCEMENT
TREE DOWN ON POPE CANYON ROAD PARTIALLY BLOCKING ROADWAY
&&
JOHNSONLocal storm report, Dec 2, 6:20 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
620 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM NON-TSTM WND DMG 2 NW WINDSOR 38.56N 122.83W
12/02/2012 SONOMA CA LAW ENFORCEMENT
TREE DOWN
&&
JOHNSONLocal storm report, Dec 2, 6:25 AM PST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
625 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM NON-TSTM WND GST 4 S OAKLAND 37.72N 122.23W
12/02/2012 E45.00 MPH ALAMEDA CA ASOS
MEASURED AT OAK - OAKLAND AIRPORT
&&
JOHNSONThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:44 PM PST | River Flood Watch | MTR | Sonoma | 6 days |
| Dec 2, 1:28 AM PST | Gale Warning | MTR | 11 hr | |
| Dec 2, 6:54 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 3 hr |
| Dec 2, 7:19 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 1 more | 3 hr |
| Dec 2, 7:41 AM PST | Flash Flood Warning | MTR | Sonoma | 64 min |
| Dec 2, 8:15 AM PST | Flash Flood Warning | MTR | Santa Clara, Santa Cruz | 2 hr |
| Dec 2, 8:42 AM PST | Flash Flood Warning | MTR | Marin | 93 min |
| Dec 2, 8:47 AM PST | Flash Flood Warning | MTR | Sonoma | 88 min |
| Dec 2, 9:20 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Dec 2, 10:21 AM PST | Areal Flood Advisory | MTR | Alameda, Santa Clara | 54 min |
Nearby
Flash Flood Warnings in California, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.